From red raw to flawless: 5-year-old boy with eczema looked like he had third degree burns and was in pain as his body fought to beat steroid cream addiction – but what a transformation!

They come in many different preparations including creams, ointments, oils, gels, and lotions. Some are sold over-the-counter; others require a doctor’s prescription.

RSS is characterised by red, itchy, burning skin that can appear after ceasing topical steroid treatments, or even between treatments.

Image result for From red raw to flawless: 5-year-old boy with eczema looked like he had third degree burns and was in pain as his body fought to beat steroid cream addiction – but what a transformation!

In RSS, topical steroids are effective for a period of time to treat the skin condition.

As time passes, however, applying topical steroids results in less and less clearing. The original problem escalates as it spreads to other areas of the body. In the case of eczema, this ‘progression’ is often mistaken for worsening eczema.

RSS is an iatrogenic condition, which means it is a condition caused inadvertently by a medical treatment.

Not everyone who uses topical steroids will develop RSS. It is unclear why some individuals experience RSS secondary to topical steroid therapy and why others do not.

Source: http://www.dailymail.co.uk/health/article-4431910/The-boy-scared-look-mirror.html#ixzz4f0TBPhR6